Rosacea Channel
Topics & Medications
Quicklinks
Related Channels

Metrogel Overdose

There have not been any reports of an overdose on Metrogel (metronidazole gel), so it is not quite clear what problems it might cause. However, when too much of the active ingredient was taken by mouth, it has caused problems like nausea, vomiting, and coordination problems. If you believe you have used too much Metrogel, seek immediate medical care.

Can You Use Too Much Metrogel?

Metrogel® (metronidazole gel) is a prescription medication approved to treat rosacea. As with most medications, it is probably possible to use too much Metrogel.
 
The specific effects of an overdose with Metrogel could potentially be dangerous, but would vary, depending on a number of factors, including the Metrogel dosage and how it was taken (applied to the skin or taken by mouth).
 

Effects of an Overdose

The effects of a Metrogel overdose are largely unknown, as there have not been any cases of overdoses reported with this drug. Although the amount of metronidazole absorbed through the skin is quite low, at least theoretically, enough of the drug could be absorbed to cause problems. Problems that have been reported from overdoses with oral metronidazole include nausea, vomiting, and coordination problems.
 

Treatment for a Metrogel Overdose

Treatment for an overdose with Metrogel, if necessary, will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Of course, treatment will also involve stopping Metrogel usage, at least temporarily.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medicine.

Metrogel Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.